Alert archive / California / Wind Advisories in 2008
Wind Advisory 81, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Nov 4, 2008, 9:09 AM PST for San Bernardino County, California. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2008, 9:09 AM PST (17:09 UTC)
- Expired
- Nov 5, 2008, 12:00 AM PST
- In force
- 15 hr
- Issued by
- NWS San Diego, CA
County San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 5.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 041709 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 909 AM PST TUE NOV 4 2008 ...STRONG GUSTY WINDS TODAY OVER THE SAN BERNARDINO MOUNTAINS AND THE APPLE AND LUCERNE VALLEYS... .GUSTY WEST TO NORTHWEST WINDS INCREASING THROUGH THIS AFTERNOON AS A COLD FRONT MOVES OFF TO THE EAST. CAZ055-060-050200- /O.NEW.KSGX.WI.Y.0081.081104T1709Z-081105T0800Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 909 AM PST TUE NOV 4 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. WEST TO NORTHWEST WINDS 25 T0 35 MPH WITH GUSTS TO 45 MPH ARE DEVELOPING AND WILL PERSIST INTO LATE TONIGHT. LOCAL GUSTS OVER 45 MPH ARE POSSIBLE ON THE NORTHERN SLOPES OF THE SAN BERNARDINO MOUNTAINS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ PG
2 follow-up statements
000 WWUS76 KSGX 050129 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 529 PM PST TUE NOV 4 2008 ...STRONG GUSTY WINDS TONIGHT OVER THE SAN BERNARDINO MOUNTAINS AND THE APPLE AND LUCERNE VALLEYS... .STRONG WINDS ALOFT AND ONSHORE GRADIENTS WILL CAUSE LOCAL STRONG GUSTY WINDS TONIGHT. THE WINDS WILL DECREASE BY MORNING. CAZ055-060-050800- /O.CON.KSGX.WI.Y.0081.000000T0000Z-081105T0800Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 529 PM PST TUE NOV 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. WEST TO NORTHWEST WINDS 25 T0 35 MPH WITH GUSTS TO 45 MPH TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ATKIN
000 WWUS76 KSGX 050818 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1218 AM PST WED NOV 5 2008 CAZ055-060-050930- /O.EXP.KSGX.WI.Y.0081.000000T0000Z-081105T0800Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 1218 AM PST WED NOV 5 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 4, 3:53 AM PST, 5 hours 16 minutes earlier.
Area forecast discussion, Nov 4, 3:53 AM PST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 353 AM PST TUE NOV 4 2008 .SYNOPSIS...UPPER LEVEL LOW PRESSURE APPROACHING FROM THE NORTHWEST WILL WILL CONTINUE TO BRING LIGHT SHOWERS...MAINLY THIS MORNING...ALONG WITH LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS. MOSTLY CLEAR AND WARMER DURING THE SECOND HALF OF THE WEEK UNDER HIGH PRESSURE WITH WEAK OFFSHORE FLOW. COOLER EARLY NEXT WEEK AS UPPER LEVEL LOW PRESSURE MOVES PAST TO THE NORTH. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. AN UPPER TROUGH OF LOW PRESSURE AND ASSOCIATED COLD FRONT MOVED INTO ORANGE COUNTY AROUND 3 AM. THE FRONT WILL CONTINUE TO MOVE ACROSS THE AREA FROM NW-SE...BRINGING LIGHT RAIN SHOWERS OVER AND WEST OF THE MOUNTAINS THROUGH THE MORNING. RESIDUAL MOISTURE...UPSLOPE FLOW AND ISLAND EFFECTS WILL MAINTAIN A SMALLER CHANCE OF SHOWERS THIS AFTERNOON. RAINFALL TOTALS WILL BE LIGHT AND GENERALLY LESS THAN A QUARTER INCH WITH THE LARGER AMOUNTS ON THE COASTAL MOUNTAIN SLOPES. THERE WILL ALSO BE LOCAL DENSE FOG ON THE COASTAL MOUNTAIN SLOPES... AND LOCAL STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS WITH BRIEF ISOLATED GUSTS TO ABOUT 45 MPH. CLEARING TONIGHT AND WED IN DRIER NW FLOW...AND WARMER WED AS HEIGHTS INCREASE. RIDGING AND WEAK OFFSHORE FLOW WILL BRING MORE WARMING AND DRIER WEATHER WITH LOCAL GUSTY N WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES THU-MON. A TROUGH WILL MOVE PAST TO THE N TUE WITH NW FLOW ALOFT. THIS SHOULD BRING COOLING...MARINE LAYER CLOUDS AND HIGH CLOUDINESS TUE-WED OF NEXT WEEK. MODELS UNCLEAR AFTER THAT. && .AVIATION... 040900Z...SCATTERED SHOWERS AROUND THE AREA WELL BEFORE THE FRONT MONDAY EVENING. THE FRONT WAS BEGINNING TO MOVE INTO LOS ANGELES COUNTY AT 9Z. RAIN IS EXPECTED TO MOVE INTO NORTHERN ORANGE COUNTY AT 3 AM...NORTHERN SAN DIEGO COUNTY AT 430 AM AND INTO KSAN AROUND 6 AM. BASES AROUND 1500 TO 2500 FT CURRENTLY...LOWERING TO 1K TO LOCALLY 500 FT WHEN THE FRONT MOVES THROUGH THIS MORNING. TOPS TO 10K FT. CLOUDS WILL SCATTER OUT AFTERNOON. COULD BE SOME SHOWERS COMING OFF THE ISLANDS THIS AFTERNOON...OTHERWISE THERE WILL BE SCATTERED CLOUDS WITH BROKEN CLOUDS AGAINST THE MOUNTAINS. MOUNTAINS WILL BE OBSCURED THIS MORNING. STRONG GUSTY WINDS WILL DEVELOP OVER THE MOUNTAINS AND DESERTS THIS MORNING THROUGH AFTERNOON. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MACKECHNIE AVIATION...WHITLOW
Hazardous weather outlook, Nov 3, 4:00 PM PST, 17 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST MON NOV 3 2008 CAZ042-043-048-050-055>058-060>062-041200- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 400 PM PST MON NOV 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...REMAINDER OF TODAY AND TONIGHT LOCALLY DENSE FOG IN THE MOUNTAINS TONIGHT. LOCAL STRONG GUSTY WINDS IN THE MOUNTAINS AND DESERTS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOCALLY DENSE FOG IN THE MOUNTAINS TUESDAY MORNING. STRONG WINDS AT TIMES IN THE MOUNTAINS AND DESERTS TUESDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. ATKIN
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.